Our website is made possible by displaying online advertisements to our visitors.

Please consider supporting us by disabling your ad blocker.
Sign in to follow this  
Followers 0
Lilly

Strong Link Found Between Dementia, Common Anticholinergic Drugs

3 posts in this topic

If this is accurate then damn!

http://www.dddmag.com/articles/2015/04/strong-link-found-between-dementia-common-anticholinergic-drugs

[snip]There is a strong and possibly irreversible link between Alzheimer’s disease and many commonly used medications for insomnia, allergies, and depression, according to a large recent JAMA Internal Medicine study.

Three months of taking either daily Benadryl, Advil PM, Tylenol PM, or Motrin PM pills, for example, is associated with an increased risk of Alzheimer’s of 19 percent. More than three years of the latter increases that risk association by a “significant” 54 percent, Malaz Boustani, M.D., M.P.H., toldDrug Discovery & Development.[...snip]

And some stats here to put that 19 and 54% into perspective.

Dare we ask the question. Did the drug co's know??

Share this post


Link to post
Share on other sites

The most poorly written medical article ive ever read. Sounded like a cheap hit piece. Old cola wars kinda thing. No factual evidences whatsover and in several ways contradictory. 

Much less advocating for already publicly known dangerous drugs. 

From the article...

"Substitutes are available for some of the problems addressed by anticholinergics. Those suffering from depression can take a selective serotonin re-uptake inhibitor (SSRI) like citalopram (Celexa) or fluoxitene (Prozac). Those with allergies can take a second-generation antihistamine like loratadine (Claritin). Behavioral changes can help urinary incontinence."

BULLSHIT!!

Share this post


Link to post
Share on other sites

No factual evidence except a link to the study you mean? http://archinte.jamanetwork.com/article.aspx?articleid=2091745&

What factual evidence will suffice for you?

I found it interesting. Is it really BULLSHIT!! to wonder if the temporary impairment ( that is obvious when taking such medications and is warned about in the inserts) could have more serious implications over the long term? 

 

 

Share this post


Link to post
Share on other sites
Guest
You are commenting as a guest. If you have an account, please sign in.
Reply to this topic...

×   You have pasted content with formatting.   Restore formatting

×   Your link has been automatically embedded.   Display as a link instead

Sign in to follow this  
Followers 0

Our website is made possible by displaying online advertisements to our visitors.

Please consider supporting us by disabling your ad blocker.